MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER; STAINS, MICROBIOLOGIC
Catalog Number 261195
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ calcofluor white reagent dropper, an unspecified number of droppers were contaminated.There was no report of patient impact.
 
Additional Manufacturer Narrative
"investigation summary: this memo serves to summarize findings on your recent complaint 7534886 on product 261194 (dropper calcofluor white), lot numbers b02e299m and b02e347m, where it was observed that the reagent was contaminated with hyphae.Event description: "" customer states the product is contaminated."" complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: no photos or returns were available.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, no defect was observed.An inspection of the returns provided did not show any defect with the ampoule.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.No complaint trend exists on this issue with this product.Investigation conclusion: based on the evaluation of the investigation, the complaint was not confirmed.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.However, bd will continue to monitor for trending." this mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD BBL¿ CALCOFLUOR WHITE REAGENT DROPPER
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22574686
Report Number1119779-2025-01800
Device Sequence Number13129996
Product Code JTS
UDI-Device Identifier30382902611951
UDI-Public(01)30382902611951(11)221222(17)240424(10)B02E347M
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/24/2024
Device Catalogue Number261195
Device Lot NumberB02E347M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown